Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 10, 2021, 5:21 PM EDT for Pinellas County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 10, 2021, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS82 KTBW 102121 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 521 PM EDT Sat Jul 10 2021 FLZ050-151-251-102200- Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL- 521 PM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 600 PM EDT... At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over Citrus Park, or 8 miles northwest of Tampa, moving southwest at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tampa, Clearwater, Citrus Park, Greater Carrollwood, Greater Northdale, Tampa International Airport, Lake Magdalene, Egypt Lake-Leto, Keystone, Safety Harbor, West Park, Oldsmar, Westchase and Town N Country. LAT...LON 2814 8256 2809 8248 2791 8256 2800 8271 TIME...MOT...LOC 2120Z 024DEG 6KT 2805 8258 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:43 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 2:43 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 243 PM EDT Sat Jul 10 2021 .DISCUSSION... During the rest of the weekend a short wave trough ejects from the northern plains to the Mid-Mississippi Valley as it deepens into a low...Mid level ridging in the Atlantic stretches across FL to the Gulf of Mexico while an upper low tracks westward aloft the Bahamas. At the surface high pressure from the Atlantic extends across the state to most of the the Gulf with an axis that lifts north...from central to north FL. Ample moisture is in place for showers and storms through Sun...from the afternoon into the early evening hours. Coverage starts off isolated but becomes scattered to numerous during the afternoons. Light and variable flow this afternoon will result in slow moving showers/storms with rather uniform areal coverage. But as Sun transitions into a southeasterly flow regime with a subtle increase in speed showers/storms will congregate along the Gulf coast. Mon through next Sat: The mid level ridging remains centered off the Mid-Atlantic coast as it sprawls over FL to the Gulf. The Mid- Mississippi Valley upper low scoots across the Great Lakes to southeast Canada. The upper low over the Bahamas slides west over Cuba to the Yucatan. Another upper low forms east of the Bahamas by next weekend. The Atlantic high pressure ridge axis exits the state early Mon then meanders between 30 and 35 North Latitude... providing easterly and southeasterly flow across the area. Moisture will be adequate for isolated to scattered but occasionally numerous showers and thunderstorms in the afternoon and evening hours. With the high pressue ridge axis north of the area the prevailing flow will be east or southeast but with sea breezes along the coast most afternoons. As a result the greatest coverage is expected along the Gulf coast mid to late afternoon. && .AVIATION... 10/18Z TAF cycle. Prevailing VFR under increasing clouds. Have started TSRA with SCT CB TIL 03Z. PSBL MVFR especially at LAL/PGD/FMY/RSW. Mostly VRBL winds become W or NW AOB 08KT by 20Z at coastal aerodromes. Light and VRBL winds overnight then E or SE 5 to 7KT AFT 14Z. && .MARINE... Winds/seas 15 knots/3 feet or less...although higher in and near showers and thunderstorms. High pressure lifts into north FL Sun then exits the state Mon and resides along or north of Latitude 30 North. The gradient tightens slightly with a subtle increase in east or southeast winds. However a sea breeze is expected most days. && .FIRE WEATHER... A moist airmass with showers and storms will preclude any low RH concerns. Increased wind speeds will create some high dispersions Mon. && .Preliminary Point Temps/PoPs... TPA 77 89 77 92 / 30 50 30 70 FMY 75 89 74 91 / 60 60 30 70 GIF 74 91 74 90 / 40 60 20 70 SRQ 76 89 74 92 / 50 50 30 70 BKV 72 90 72 92 / 20 60 30 70 SPG 79 88 77 90 / 30 50 30 70 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && RKR
In the hours before
Special weather statement, Jul 10, 4:09 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
409 PM EDT Sat Jul 10 2021
FLZ165-265-102100-
Inland Lee FL-Coastal Lee FL-
409 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 500
PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bonita Springs, moving north at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonita Springs, Lehigh Acres, Lovers Key State Park, San Carlos Park,
Southwest Florida Airport, Harlem Heights, Three Oaks, Iona, Cypress
Lake, Villas, Estero and Gateway.
LAT...LON 2633 8182 2633 8184 2651 8198 2661 8162
2642 8160 2642 8166 2632 8166 2632 8169
2631 8169 2632 8182
TIME...MOT...LOC 2009Z 166DEG 11KT 2636 8172
TBWSpecial weather statement, Jul 10, 5:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 521 PM EDT Sat Jul 10 2021 FLZ050-151-251-102200- Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL- 521 PM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 600 PM EDT... At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over Citrus Park, or 8 miles northwest of Tampa, moving southwest at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tampa, Clearwater, Citrus Park, Greater Carrollwood, Greater Northdale, Tampa International Airport, Lake Magdalene, Egypt Lake-Leto, Keystone, Safety Harbor, West Park, Oldsmar, Westchase and Town N Country. LAT...LON 2814 8256 2809 8248 2791 8256 2800 8271 TIME...MOT...LOC 2120Z 024DEG 6KT 2805 8258 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:00 PM EDT | River Flood Warning | TBW | Manatee | 20 hr |
| Jul 10, 4:09 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jul 10, 6:16 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 44 min |
| Jul 10, 6:20 PM EDT | Special Weather Statement | TBW | Hardee | 40 min |
| Jul 10, 6:50 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 23 min |
| Jul 10, 6:57 PM EDT | Special Weather Statement | TBW | Lee | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.